Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 47, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 1, 2007, 2:02 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2007, 2:02 PM MST (21:02 UTC)
- Expired
- Sep 1, 2007, 4:00 PM MST
- In force
- 118 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Whole counties
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1998 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 012105 FFWFGZ AZC005-025-012300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 202 PM MST SAT SEP 1 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA... EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 400 PM MST * AT 158 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN JUST NORTH OF SEDONA OVER THE AREA BURNED BY THE BRINS FIRE. * LOCATIONS IN THE WARNING INCLUDE HIGHWAY 89 THROUGH OAK CREEK CANYON BETWEEN SLIDE ROCK STATE PARK AND MIDGELY BRIDGE. THE HEAVY RAINS WILL LIKELY TRIGGER LIFE-THREATENING ROCKSLIDES... MUDSLIDES...AND DEBRIS FLOWS NEAR THE BRINS FIRE BURN AREA IN OAK CREEK CANYON...AS WELL AS FLOODING OF CREEKS...ROADS...AND NORMALLY DRY WASHES. DO NO ATTEMPT TO DRIVE THROUGH THIS AREA UNTIL THE THREAT HAS DIMINISHED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3487 11181 3489 11172 3493 11173 3495 11181 $$ JJ
1 follow-up statement
000 WGUS75 KFGZ 012232 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 PM MST SAT SEP 1 2007 AZC005-025-012240- YAVAPAI AZ-COCONINO AZ- 330 PM MST SAT SEP 1 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL COCONINO AND EAST CENTRAL YAVAPAI COUNTIES... AT 330 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAIN HAD ENDED OVER THE SEDONA AREA...INCLUDING THE AREA BURNED BY THE BRINS FIRE NORTH OF SEDONA. NO REPORTS OF FLOODING HAVE BEEN RECEIVED FROM THESE AREAS. LAT...LON 3487 11181 3489 11172 3493 11173 3495 11181 $$ JJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 9:00 AM MST, 5 hours 2 minutes earlier.
Area forecast discussion, Sep 1, 9:00 AM MST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 AM MST SAT SEP 01 2007 .SYNOPSIS...EXPECT THE CHANCE OF SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE UPCOMING WEEK. THE BEST CHANCE FOR PRECIPITATION WILL BE ALONG AND SOUTH OF THE MOGOLLON RIM AND WHITE MOUNTAINS. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH MONDAY...THEN LOWER TO NEAR NORMAL THE REMAINDER OF THE WEEK. && .DISCUSSION...A DEEP LAYER HIGH PRESSURE SYSTEM WAS CENTERED OVER THE CALIFORNIA/ARIZONA BORDER THIS MORNING. AS A RESULT...MOST OF NORTHERN ARIZONA WAS LOCATED UNDER A NORTH TO NORTHEAST FLOW REGIME. THE MORNING SOUNDING AT FLAGSTAFF SHOWED QUITE A BIT OF MOISTURE IN THE LOW LEVELS WITH COOLING ALOFT OVER THE PAST 24-HOURS AND HAS BECOME MORE UNSTABLE. A SMIDGEN OF WARM AIR AT THE 600 MB LEVEL WILL KEEP LOW-LEVEL BOUNDARY LAYER MOISTURE FROM MIXING OUT AND ALLOW INSTABILITY TO BUILD. AMPLE MORNING SUNSHINE IS HELPING THIS PURSUIT. ALL SIGNS POINT TOWARD THUNDERSTORMS INITIATING ACROSS THE MOGOLLON RIM AND WHITE MOUNTAINS THEN PUSHING SOUTHWARD INTO THE LOWER DESERT LOCATIONS. WITH COOLER AIR ALOFT AND PLENTY OF CAPE THINK A FEW AFTERNOON SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER NORTHERN GILA AND YAVAPAI COUNTIES. FOR TONIGHT...WITH NORTHEAST FLOW...OUTFLOW BOUNDARIES FROM THUNDERSTORMS IN NEW MEXICO AND COLORADO ARE LIKELY TO MOVE ACROSS NORTHEAST ARIZONA. AS A RESULT WILL BE CARRYING OVERNIGHT POPS HIGHER THAN THE CLIMATOLOGICAL VALUES. FOR SUNDAY AND MONDAY...NOT MUCH CHANGE IN THE CURRENT PATTERN WITH THE POTENTIAL FOR STRONG THUNDERSTORMS TO MOVE OF THE RIM AND INTO THE LOWER DESERTS TO THE SOUTH DURING THE AFTERNOONS. NORTHEAST FLOW WILL CONTINUE TO DIRECT NIGHTTIME OUTFLOW BOUNDARIES INTO NORTHEAST ARIZONA WITH THE NOCTURNAL THUNDERSTORM THREAT CONTINUING. FOR THE REMAINDER OF THE WEEK...THE PATTERN GETS EXCEEDINGLY COMPLICATED. MOISTURE LOOKS LIKE IT WILL REMAIN IN PLACE WITH AN INTRIGUING INTERACTION BETWEEN THE CURRENT HIGH PRESSURE SYSTEM...A TROUGH FROM THE NORTH AND THE POTENTIAL INPUT OF DEEP MOISTURE FROM THE TROPICS. THE NET RESULT WILL BE THAT THE CHANCE OF SHOWERS AND STORMS WILL CONTINUE THROUGH THE EXTENDED WITH THE POTENTIAL FOR SOME VERY WET DAYS TOWARDS THE END OF NEXT WEEK. MCCOLLUM && .AVIATION...FOR THE 18Z PACKAGE...EXPECT SCT SHRA/TSRA TO DEVELOP OVER HGHR TRRN AFT 18Z...MOVING S-SW INTO LOWER ELEVATIONS AFT 21Z. MVFR CONDITIONS PSBL IN THE STRONGEST STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. DL && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 1, 10:00 AM MST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST SAT SEP 1 2007 AZZ004>018-037>040-020700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY EXPECT ANOTHER ROUND OF SCATTERED TO NUMEROUS THUNDERSTORMS. INDICATIONS ARE THAT THE AIR MASS HAS BECOME MORE UNSTABLE. BY THIS AFTERNOON NORTHEAST FLOW ALOFT WILL PUSH THUNDERSTORMS THAT FORM ALONG THE MOGOLLON RIM SOUTHWARD INTO GILA AND YAVAPAI COUNTIES. THE POTENTIAL IS FOR ISOLATED STRONGER STORMS TO PRODUCE 1.00 INCH DIAMETER HAIL AND WIND GUSTS TO 60 MPH WITH LOCAL RAINFALL ACCUMULATIONS IN EXCESS OF 2 INCHES. OVERNIGHT...THUNDERSTORM ACTIVITY WILL CONTINUE BUT BE FOCUSED OVER NORTHEAST ARIZONA WHERE STORMS WILL MOVE IN FROM NEW MEXICO AND COLORADO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY AND MONDAY...THE SAME THREAT AS DESCRIBED ABOVE WILL CONTINUE. LATER IN THE WEEK...A COMPLICATED INTERACTION BETWEEN MOISTURE FROM THE SOUTH AND A LOW PRESSURE SYSTEM TO THE NORTH COULD RESULT IN SOME VERY WET DAYS. STAY TUNED FOR DEVELOPMENTS CONCERNING THE END OF THE WEEK SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:46 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 29 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.